Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Period/Birth Control Issues - HELP


 lexi - Sat Nov 13, 2004 7:12 pm

I have been on the birth control pill Yasmin for fourth months, I was taking it every day because I didn't want to see my period. About 3 weeks ago, before I was done with the pack, my period started. I've been bleeding daily for three weeks now and I was hoping that someone could tell me what was wrong. I won't be able to visit my gynecologist for another month or so.
 Kirsty_Oz - Sun Nov 14, 2004 6:52 am

if you are skipping the sugar pills in order to avoid your period 'spot bleeding can occur'. however i don't know the reasons as to why it has continued for three weeks.
hopefully a full trained (not half like me) professional will be able to help you out.
 AngelEyes - Tue Nov 16, 2004 10:28 am

I am no expert, but the same thing happened to me, both on the pill and the needle. When i was on the needle, i was period free for 3 years, then one day i got it and i had bleeding for 5 weeks. I was informed to try going off the needle and onto the pill. While on the pill, i did the same thing as you ( with the ok from my DR) and i skipped the sugar pills and would take 3 weeks and 3 weeks and 3 weeks, then one week off. Then again 3 weeks 3 times in a row, then I got my period. My DR then informed me to try a different kind of pill. Which worked again for a while, then got my period again. I now am off everything, and trying to give my body a cleansing period before trying anything else again. Now, everyone has different circumstances and different bodies, but maybe talk to your DR about trying a different kinda of b/c.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us